Alert archive / Nebraska / Red Flag Warnings in 2026
Red Flag Warning 11, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Mar 13, 2026, 10:40 AM MDT for 24 counties in Nebraska. It took effect at Mar 14, 2026, 10:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2026, 10:40 AM MDT (16:40 UTC)
- In effect from
- Mar 14, 2026, 10:00 AM MDT
- Expired
- Mar 14, 2026, 8:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS North Platte, NE
All 24 counties
Arthur County, NE, Blaine County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 37 km from the middle of the area, began a volume at 16:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
658 WWUS83 KLBF 131640 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 1140 AM CDT Fri Mar 13 2026 ...Dangerous Fire Weather Conditions Expected Saturday... NEZ204-206-209-210-219-140900- /O.NEW.KLBF.FW.W.0011.260314T1600Z-260315T0200Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Loup Rivers Basin-Frenchman Basin-Loess Plains- 1140 AM CDT Fri Mar 13 2026 /1040 AM MDT Fri Mar 13 2026/ ...RED FLAG WARNING IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 9 PM CDT /8 PM MDT/ SATURDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA... * AFFECTED AREA...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR, Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest, Fire Weather Zone 209 Loup Rivers Basin, Fire Weather Zone 210 Frenchman Basin and Fire Weather Zone 219 Loess Plains. * TIMING... 11AM CDT /10AM MDT/ to 10PM CDT /9PM MDT/ Saturday * WINDS...Southwest 10 to 20 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 14 percent. * TEMPERATURES...Up to 76. * LIGHTNING... None expected. * IMPACTS...Any fire starts will have a high potential to spread rapidly and will be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
2 follow-up statements
899 WWUS83 KLBF 140653 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 153 AM CDT Sat Mar 14 2026 ...DANGEROUS FIRE WEATHER CONDITIONS EXPECTED SATURDAY... NEZ204-206-209-210-219-142130- /O.CON.KLBF.FW.W.0011.260314T1600Z-260315T0200Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Loup Rivers Basin-Frenchman Basin-Loess Plains- 153 AM CDT Sat Mar 14 2026 /1253 AM MDT Sat Mar 14 2026/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/ THIS MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR STRONG SOUTHWESTERLY WINDS AND LOW HUMIDITY FOR MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA... * AFFECTED AREA...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR, Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest, Fire Weather Zone 209 Loup Rivers Basin, Fire Weather Zone 210 Frenchman Basin and Fire Weather Zone 219 Loess Plains. * TIMING... 11AM CDT /10AM MDT/ to 10PM CDT /9PM MDT/ Saturday * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...Falling to the 10 to 15 percent range. * TEMPERATURES...Reaching the middle 70s to lower 80s. * LIGHTNING... None expected. * IMPACTS...Any fire starts will have a high potential to spread rapidly and will be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
344 WWUS83 KLBF 140707 CCA RFWLBF URGENT - FIRE WEATHER MESSAGE...CORRECTED National Weather Service North Platte NE 207 AM CDT Sat Mar 14 2026 ...DANGEROUS FIRE WEATHER CONDITIONS EXPECTED SATURDAY. REISSUED TO CORRECT TIMING BULLET... NEZ204-206-209-210-219-142130- /O.COR.KLBF.FW.W.0011.260314T1600Z-260315T0200Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Loup Rivers Basin-Frenchman Basin-Loess Plains- 207 AM CDT Sat Mar 14 2026 /107 AM MDT Sat Mar 14 2026/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/ THIS MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR STRONG SOUTHWESTERLY WINDS AND LOW HUMIDITY FOR MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA... * AFFECTED AREA...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR, Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest, Fire Weather Zone 209 Loup Rivers Basin, Fire Weather Zone 210 Frenchman Basin and Fire Weather Zone 219 Loess Plains. * TIMING... 11AM CDT /10AM MDT/ to 9PM CDT /8PM MDT/ Saturday * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...Falling to the 10 to 15 percent range. * TEMPERATURES...Reaching the middle 70s to lower 80s. * LIGHTNING... None expected. * IMPACTS...Any fire starts will have a high potential to spread rapidly and will be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Mar 13, 5:50 AM MDT, 4 hours 50 minutes earlier. Its key messages:
- Warm, dry, and windy conditions are expected today and Saturday across southwest Nebraska, leading to areas of elevated to near critical fire weather conditions.
- A passing low pressure system followed by a strong cold front will lead to the threat for light accumulating snow and 45-55 mph wind gusts.
- Much colder temperatures are expected Sunday and Monday with below normal afternoon highs.
- Much warmer temperatures and increased fire weather concerns arrive next week as strong high pressure develops over the southwest.
Area forecast discussion, Mar 13, 5:50 AM MDT, 4 hours 50 minutes before
Area Forecast Discussion National Weather Service North Platte NE 650 AM CDT Fri Mar 13 2026 .KEY MESSAGES... - Warm, dry, and windy conditions are expected today and Saturday across southwest Nebraska, leading to areas of elevated to near critical fire weather conditions. - A passing low pressure system followed by a strong cold front will lead to the threat for light accumulating snow and 45-55 mph wind gusts. - Much colder temperatures are expected Sunday and Monday with below normal afternoon highs. - Much warmer temperatures and increased fire weather concerns arrive next week as strong high pressure develops over the southwest. && .SHORT TERM /THROUGH SATURDAY NIGHT/... Issued at 151 AM CDT Fri Mar 13 2026 A noticeable temperature gradient is expected across the region today, with much warmer temperatures across southwest Nebraska and cooler temperatures across north central Nebraska. In the wake of a cold front, temperatures across north central Nebraska remain fairly cool today, but generally around seasonal averages in the upper 40s to lower 50s. Across the Sandhills, temperatures in the 50s to lower 60s are expected. However, across southwest Nebraska, a nose of warm, downslope flow is expected this afternoon. This will bring another round of well above average temperatures across southwest Nebraska, with highs in the lower 70s, nearly 20 degrees above average. As with yesterday, the higher temperatures and lack of recent moisture will allow for lower relative humidity across the southwest Nebraska, with afternoon relative humidity values less than 20 percent. As for winds, expecting that portions of southwest Nebraska will be on the eastern most extent of some of the stronger westerly winds, so there may be a few hours of westerly winds of 20 to 25 mph gusting up to 35 mph. With this combination of warm, dry, and possibly windy conditions, expecting that elevated to near critical fire weather conditions are once again possible across southwest Nebraska and southern portions of the Panhandle. Current thinking is the greatest risk for elevated to near critical fire weather conditions will mainly be south and west of a Hayes Center to Ogallala to Oshkosh line, mainly fire weather zones 210 and southern 204. By the evening, expecting winds to become less gusty as a strong low level inversion develops across southwest Nebraska. Partly to mostly cloudy skies track across the region Friday night, with most of the cloud cover expected across northern Nebraska. While the greater cloud cover would generally be associated with the warmer lows, this will be an interesting set up. Across northern Nebraska, where greater cloud cover is expected, expecting to see cooler lows, with overnight lows in the 20s. This will also support better overnight humidity recovery, bringing overnight humidity around 70 to 80 percent. Across southwest Nebraska, despite clearer skies, warm air advection is expected to continue. This is expected to keep overnight lows just above freezing, in the low to mid 30s. This warmer, drier air will also bring poor overnight humidity recovery, with overnight humidity only climbing to 50 percent. For Saturday, a stronger push of warm air advection is expected over a greater portion of the region, bringing slightly warmer across most of the region. Still expecting slightly cooler temperatures across north central Nebraska, with highs generally in the low to mid 50s. Across the Sandhills, temperatures reach into the 60s, with highs in the low to mid 70s across southwest Nebraska. This will once again see afternoon humidity values dropping into the 15 to 25 percent range across southwest Nebraska and the Panhandle. However, with slightly stronger downslope flow Saturday, expecting stronger west winds to push further east, covering most areas west of Highway 83. West winds of 15 to 25 mph are expected, with peak gusts up to 35 mph. This combination once again brings elevated to near critical fire weather concerns across the region. Will be closely monitoring forecast trends in the next few forecast cycles to determine whether fire weather headlines may be needed. Saturday night, a low pressure system tracks across Nebraska, bringing chances for precipitation across the region. However, latest guidance continues with the previous forecast trends, which track precipitation further north. Best precipitation chances appear well to the north, with rain and snow showers across portions of South Dakota. For the North Platte forecast region, the best chances will be mainly along the Highway 20 corridor. At this time, guidance continues to suggest than any precipitation we do get will be on the lighter end. In fact, high resolution guidance suggests this will generally be one tenth of an inch or less. With the cooler temperatures Saturday night, this brings a chance for precipitation to fall as snow. Again, most guidance suggests highest amounts across South Dakota, but could see 1-2 inches along far northern Nebraska. Will continue to keep an eye on this, but if the current forecast trends keep up, we could miss out on any meaningful moisture. && .LONG TERM /SUNDAY THROUGH THURSDAY/... Issued at 151 AM CDT Fri Mar 13 2026 Sunday/Sunday Night...zonal flow early on will give way to a more pronounced shortwave diving southeast along the Northern Rockies and into the Central High Plains by early Sunday. Surface low will cross southwest Nebraska with a strong cold front quickly behind it. Strong cold air advection (CAA) will allow temperatures to crater. NBM shows fairly good agreement on magnitude of cold with < 5F standard deviation values across the area. Forecast highs will range from middle 20s to upper 30s from north to south. With the strong CAA and rapid pressure rises behind the front, am concerned about the potential for strong to severe wind gusts once again. BUFKIT soundings show steep lapse rates in the lowest 1km with h85 flow nearing 50 knots. NBM paints 90% probabilities for exceeding 34 knot (39 mph) gusts with 50-80% of reaching 48 knot (55 mph gusts). Will need to closely monitor this potential going forward. Precipitation potential will largely favor northern Nebraska in closer proximity to any wrap around moisture as the h5 low crosses western Nebraska. Precipitation will fall as snow as the CAA continues to thrust the thermal profile left into greater cold. NBM suggests 50%+ potential for seeing 1" or more snow along and north of a Gordon to Bartlett line, with rapid decreases further south. Precipitation should largely be over by late Sunday night as upper-level disturbance shifts east towards the Mississippi Valley and mid-level heights fill on downstream of strengthening ridge. Monday and beyond...upper-level ridging across the western CONUS will dominate the extended forecast period. ECMWF Extreme Forecast Index is beginning to highlight late next week for anomalous warmth thanks to aforementioned high pressure to the west. Monday will begin the modest warm up though to what magnitude remains somewhat in question. NBM shows reasonable spread/low confidence and focuses mainly across areas that serve the greatest potential of seeing at least light snow accumulations. For now, have values ranging from the middle 20s northeast to middle 40s southwest but some wavering in future forecasts will certainly be possible. Morning wind chills will likely fall below zero but should fall short of warranting any headlines at this time. We see a very quick bump in temperatures by Tuesday, lasting through the following weekend. Outside of some light precipitation potential on Tuesday, the extended forecast is largely dry and with a return to above normal temperatures, expect fire weather concerns to dominate the storyline. Heights aloft will peak by late Tuesday into Wednesday with NAEFS output suggesting near climatological maximums for h2 and h5 heights over southern California. This sphere of influence will extend further east with each passing day Wednesday through Friday. This will coincide with very warm temperatures as NBM median output for daytime highs surpasses the 90s in southwest Nebraska Thursday/Friday and into the weekend. A quick look at record highs across the area show many locations still only in the middle to upper 80s. Should the heat wave pan out as advertises, we could see the potential for a stretch of record heat across much of the region during this timeline. && .AVIATION /12Z TAFS THROUGH 12Z SATURDAY/... Issued at 646 AM CDT Fri Mar 13 2026 VFR conditions are expected through the forecast period. Aviation concerns today will be about the late morning wind shift with afternoon gusty winds and brief period of LLWS tonight. Weak high pressure will pass to the south and light/variable winds this morning will become more southerly this afternoon with gusts up to 25 knots likely, strongest across north central Nebraska into the Sandhills. A brief period of LLWS will exist for both terminals late tonight before more variable winds set up with speeds around 10 knots through the end of the forecast period. && .FIRE WEATHER... Issued at 151 AM CDT Fri Mar 13 2026 Dry conditions are likely to continue for much of western Nebraska until late Saturday at the earliest and outside of north central Nebraska, little potential for wetting snow/rain equivalent is expected. Elevated to near-critical conditions are again expected each day Friday and Saturday, favoring far southern Zone 204 into Zone 210. Strong westerly winds will nose into the areas from the Panhandle with afternoon highs climbing into the 70s. At this time, confidence in seeing sufficient overlap of strong wind gusts and critical humidity precludes headlines for Friday. Saturday appears much more impressive and will require close monitoring with later forecasts for the potential need of fire weather headlines. Beginning as early as Tuesday but more likely on Wednesday, much warmer temperatures are expected to return to much of the Central Plains. Broad upper-level ridge will stall across the Desert Southwest with influence from the high pressure aloft reaching the Central Plains. West-northwest flow along the northern periphery of this feature will support and influx of dry air and increased fire weather concerns for the latter half of next week. Record highs appear possible with some signals for upper 80s to middle 90s, or 30F+ above normal for mid-March. Folks should closely monitor later forecasts for up-to-date information. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Richie LONG TERM...NMJ AVIATION...NMJ FIRE WEATHER...NMJ
Hazardous weather outlook, Mar 13, 2:55 AM MDT, 7 hours 45 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 355 AM CDT Fri Mar 13 2026 NEZ004>010-022>029-035>038-056>059-069>071-094-131800- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 355 AM CDT Fri Mar 13 2026 /255 AM MDT Fri Mar 13 2026/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...Today and tonight. Elevated to near-critical fire weather conditions are again possible across largely southwest Nebraska up through the Panhandle on Friday. The concern is west winds gusting up to 35 mph, above normal temperatures, and dry air. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Elevated to near-critical fire weather conditions are again possible Saturday for much of western and portions of central Nebraska. A strong cold front will arrive late Saturday night into Sunday bringing the threat for accumulating snow north of Highway 2 primarily on Sunday. Snowfall amounts of 1-3" will be possible along the Nebraska/South Dakota border. At least minor travel impacts appear likely due to falling snow and strong northerly winds gusting around 50 mph leading to slick roads and poor visibility. Folks needing to travel during this time frame should closely monitor later forecasts for up-to-date information. Beyond Sunday, the probabilities of widespread hazardous weather are low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 10:47 AM MDT | Winter Storm Watch | LBF | Boyd, Holt | 24 hr |
| Mar 13, 10:52 AM MDT | High Wind Watch | LBF | Arthur, Blaine, Boyd, Brown, Chase, Cherry and 20 more | 23 hr |
Nearby
Red Flag Warnings in Nebraska, 2026Every red flag warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.